Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 43, NWS Shreveport, LA

March 31, 2021Bowie County, Cass County, Texas; 6 counties in Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 31, 2021, 2:47 AM CDT for Bowie County, Cass County, Texas; 6 counties in Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2021, 2:47 AM CDT (07:47 UTC)
Expired
Mar 31, 2021, 3:30 AM CDT
In force
43 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Columbia County, AR, Hempstead County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Bowie County, TX, Cass County, TX

The radar

The Shreveport radar (KSHV), 106 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1017 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1017 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
1.2
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted.

556 
WUUS54 KSHV 310747
SVRSHV
ARC027-057-073-081-091-099-TXC037-067-310830-
/O.NEW.KSHV.SV.W.0043.210331T0747Z-210331T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
247 AM CDT Wed Mar 31 2021

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Southeastern Little River County in southwestern Arkansas...
  Southern Hempstead County in southwestern Arkansas...
  Miller County in southwestern Arkansas...
  Lafayette County in southwestern Arkansas...
  Southern Nevada County in southwestern Arkansas...
  Northwestern Columbia County in southwestern Arkansas...
  Northeastern Cass County in northeastern Texas...
  Southeastern Bowie County in northeastern Texas...

* Until 330 AM CDT.

* At 247 AM CDT, severe thunderstorms were located along a line
  extending from near Fulton to near Genoa to near Queen City, moving
  east at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Texarkana, Hope, Stamps, Waldo, Lewisville, Fouke, Emmet, Buckner,
  Perrytown, Rosston, Garland, Fulton, Willisville, Bodcaw,
  Mandeville, Genoa, Canfield, Smithland, Mount Pleasant and Mount
  Vernon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3376 9316 3350 9317 3318 9342 3313 9404
      3327 9404 3327 9405 3329 9405 3329 9408
      3335 9403 3362 9403
TIME...MOT...LOC 0747Z 258DEG 42KT 3356 9389 3337 9398 3319 9413 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 12:55 AM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Mar 31, 12:55 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1255 AM CDT Wed Mar 31 2021

.AVIATION...

At 31/06z, scattered convection continues to impact regions north
of I-20. Ceilings will drop areawide to IFR range through 12-16z
as these storms progress through the area. After 31/18z, the cold
front exits the region and ceilings will increase from NW to SE,
reaching VFR areawide by 01/06z. Prevailing winds will shift out
of the north by 31/18z, increasing to 15 to 20 kts, with gusts as
high as 25 to 30 kts. /26/

&&

.PREV DISCUSSION... /issued 1012 PM CDT Tue Mar 30 2021/

UPDATE...
A couple of severe storms developed in the warm sector across
Northeast Louisiana but have moved out of the forecast area and
are headed into the ArkLaMiss. Additional isolated convection
cannot be ruled out over Northern Louisiana over the next few
hours, but scattered showers and thunderstorms are finally
developing ahead of an advancing cold front over Southeast
Oklahoma and Southwest Arkansas. A weak warm front continues to
lift farther north of Interstate 30, and it will likely be
overtaken by the cold front over the next couple of hours.
Additional convective development through the remainder of the
night should be focused more in the vicinity of this advancing
cold front as it moves southeast.

Overall, the going forecast looks largely on track. A few edits
were made to the hourly temperatures and dewpoint grids to better
match the latest obs.

CN

&&

PREV DISCUSSION... /issued 302 PM CDT Tue Mar 30 2021/

SHORT TERM...
Beginning to see a little more in the way of widely scattered
convection now where we are getting some thinning of the OVC
across Deep East Texas into Central Louisiana. Latest mesoanalysis
showing increasing CAPE values across this region which marks the
leading edge of a returning warm front that should continue to
rapidly lift back northward this afternoon into the evening hours
before stalling southwest to northeast, near the I-30 Corridor.
Mid level lapse rates across the warm sector this afternoon but
should increase near and in advance of a southeastward moving cold
front later this evening with values just under 7 deg C/km. This
cold front will eventually catch the warm front in the 03z-06z
timeframe and an abundance of CAM solutions suggest rapid
intensification of convection near the corridor during this
window. Cannot rule out isolated severe thunderstorms later this
evening with large hail and damaging wind gusts being the main
threat. Low level winds to appear to veer slightly just ahead of
the cold front which would tend to limit low level rotation but
ample Deep Layer shear could result in a few supercell
thunderstorms near this corridor late this evening.

Have followed closely the timing of the HRRR/NAM12 output as it
pertains to the movement of the cold front which should be near a
TYR...GGG to CDH line by 09z, near or just north of a OCH...SHV...
BQP line by 12z and through all but our extreme southeast zones by
15z Wed. The 850mb front lags the sfc front a pretty good bit
overnight through the day Wednesday which suggests the possibility
of some overrunning showers and isolated thunderstorms vs a clean
break from the precip following the true frontal boundary and this
will tend to hold temperatures down, along with strong cold air
advection in the wake of this boundary overnight tonight through
the day Wednesday. High temperatures will likely be reached across
our southeast half early Wednesday Morning with falling
temperatures during the afternoon while our northwest half should
see some temp recovery by afternoon. Strong post frontal winds
should be felt areawide on Wednesday with a Lake Wind Advisory
likely becoming necessary across much of our region on Wednesday
as well.

That tight pressure gradient should relax Wed Night and with
clearing skies, temperatures will fall well into the 30s areawide
Wed Night with our protected areas of the Ouachitas in Southeast
Oklahoma and Southwest Arkansas likely flirting with freezing
temperatures briefly early Thursday morning.

Prelims to follow...13.

LONG TERM.../Thursday through Tuesday night/

Canadian High pressure will be building into the midSouth early on
Thursday with a 1036mb center sitting over IA/MO at 9am with it's
rather large 1032mb contour all the way down into far south TX. The
Northerly winds over our area will begin to subside as the highest
pressure eases over into the region during the day, and as expected,
our highs will be running a little cooler than average.

Average for early April is lower to mid 70s and we will be more like
middle 60s for the area as a whole for a couple or few days. So some
lower 60s north and a few upper 60s far south with lots of in
between.  On Friday morning the core of the chilly air mass will be
1035mb East of the MS River and easing into IN/KY. This will start
to allow our winds to shift to E/SE after daybreak on the coldest
morning for us in a while. We will see frosty low to mid 30s most
everywhere with a few upper 30s west on the early return flow. The
clouds will be increasing Saturday, and it looks like we may keep
just below average for another day. As for the pattern aloft, we
will transistion from NW flow to weak ridging early in the weekend,
with a midlevel weakness on approach early in the new week.

We can expect a slow warming trend unfolding over the balance of the
weekend with lows edging into and through the 40s over the
weekend. Our highs should edge into the lower 70s for Easter
Sunday. Some morning clouds will greet the day with sunrise at
6:59am CDT, but skies should become partly cloudy by lunch and for
much if not all of the afternoon. Meanwhile, our recent chilly
air mass will continue to hold position over the SE U.S. for the
entire weekend around 1030mb, but with some low level and mid
level moisture return for us into the new week. We will see more
showers and thunderstorms associated with the deepening return
flow and another weaker cold front for midweek.

/24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  38  65  38 /  70   0   0   0
MLU  63  38  62  35 /  70   0   0   0
DEQ  54  34  65  35 /  40   0   0   0
TXK  55  38  64  37 /  50   0   0   0
ELD  53  35  62  33 /  70   0   0   0
TYR  57  38  65  40 /  60   0   0   0
GGG  59  37  64  37 /  60   0   0   0
LFK  67  38  65  38 /  70   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

26/CN/13/24
Hazardous weather outlook, Mar 30, 12:10 PM CDT, 14 hours 37 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Shreveport LA
1210 PM CDT Tue Mar 30 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-311715-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1210 PM CDT Tue Mar 30 2021

This Hazardous Weather Outlook is for southern Arkansas, for
northern Louisiana, for eastern Texas and for southeast Oklahoma.

.DAY ONE...This Afternoon and Tonight...

A marginal risk for severe weather remains in place for much of the
Four State Area tonight and early in the morning as our next cold
front arrives. While widespread severe weather is currently not
anticipated, any strong storms may produce some hail and isolated
damaging winds. No other hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

No hazardous weather is expected for the next week.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters will not be needed at this time.
Please relay any information about observed severe weather to the
NWS while following all local, state, and CDC guidelines.

24

In the hours before

Local storm report, Mar 30, 10:33 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1033 PM CDT TUE MAR 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     TSTM WND DMG     8 ESE FARMERVILLE       32.75N 92.27W
03/30/2021                   UNION              LA   LAW ENFORCEMENT

            TREES DOWN ACROSS ROADS IN THE ANTIOCH
            COMMUNITY.

&&

09
Special weather statement, Mar 31, 1:16 AM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Shreveport LA
116 AM CDT Wed Mar 31 2021

ARZ061-310645-
Nevada AR-
116 AM CDT Wed Mar 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NEVADA COUNTY UNTIL 145
AM CDT...

At 116 AM CDT, Doppler radar was tracking a strong thunderstorm over
Prescott, moving east at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Prescott, Emmet, Bluff City, White Oak Lake State Park, Boughton and
Reader.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3384 9329 3384 9326 3383 9326 3383 9323
      3380 9318 3382 9314 3379 9313 3378 9310
      3368 9311 3369 9348 3382 9347 3383 9346
      3388 9346 3390 9331
TIME...MOT...LOC 0616Z 264DEG 29KT 3379 9340

12
Special weather statement, Mar 31, 1:18 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Shreveport LA
118 AM CDT Wed Mar 31 2021

TXZ096-097-109-111-112-310700-
Cass TX-Bowie TX-Red River TX-Morris TX-Titus TX-
118 AM CDT Wed Mar 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CASS...SOUTHWESTERN
BOWIE...NORTHERN MORRIS...NORTHERN TITUS AND SOUTHEASTERN RED RIVER
COUNTIES UNTIL 200 AM CDT...

At 118 AM CDT, Doppler radar was tracking a strong thunderstorm near
Wilkerson, or 11 miles north of Mount Pleasant, moving east at 35
mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
New Boston, Dalby Springs, Us 259 And I 30 Intersection, Wilkerson,
Talco, Spring Hill, Harts Bluff, Lydia and Bryans Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3322 9510 3341 9512 3349 9443 3322 9441
TIME...MOT...LOC 0618Z 265DEG 33KT 3333 9502

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 1:18 AM CDTSpecial Weather StatementSHVTitus42 min
Mar 31, 1:38 AM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris, Red River, Titus52 min
Mar 31, 3:27 AM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more16 hr
Mar 30, 8:54 PM CDTSevere Thunderstorm WarningSHVUnion36 min
Mar 31, 1:16 AM CDTSpecial Weather StatementSHVNevada29 min
Mar 31, 3:30 AM CDTSpecial Weather StatementSHVColumbia45 min
Mar 31, 4:27 AM CDTSpecial Weather StatementSHVUnion48 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.